Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2012  |  Volume : 3  |  Issue : 3  |  Page : 276--278

Toxic epidermal necrolysis caused by fluconazole in a patient with human immunodeficiency virus infection


Jacob George1, Arun Sharma2, Ramakant Dixit1, Naveen Chhabra2, Smita Sharma1 
1 Department of Respiratory Medicine, J. L. N. Medical College, Ajmer, Rajasthan and Himalayan Institute of Medical Sciences, Jollygrant, Dehradun, India
2 Department of Pharmacology, J. L. N. Medical College, Ajmer, Rajasthan and Himalayan Institute of Medical Sciences, Jollygrant, Dehradun, India

Correspondence Address:
Ramakant Dixit
A-60, Chandravardai Nagar, Ajmer, Rajasthan
India

Stevens-Johnson syndrome and toxic epidermal necrolysis (TEN) are rare but serious dermatologic disorders. These grave conditions present as medical emergency, requiring prompt diagnosis and management. These are often drug induced and various groups of drugs, such as sulfa drugs, NSAIDS, etc., have been implicated as to cause TEN. Fluconazole is a commonly used drug with mild side effects. TEN caused by fluconazole is rare, and till now only few cases have been reported in the literature. We present a case of TEN in a human immunodeficiency virus infected man following fluconazole therapy in view of its rare occurrence.


How to cite this article:
George J, Sharma A, Dixit R, Chhabra N, Sharma S. Toxic epidermal necrolysis caused by fluconazole in a patient with human immunodeficiency virus infection.J Pharmacol Pharmacother 2012;3:276-278


How to cite this URL:
George J, Sharma A, Dixit R, Chhabra N, Sharma S. Toxic epidermal necrolysis caused by fluconazole in a patient with human immunodeficiency virus infection. J Pharmacol Pharmacother [serial online] 2012 [cited 2020 Sep 19 ];3:276-278
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2012;volume=3;issue=3;spage=276;epage=278;aulast=George;type=0